MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Model Number PXSLIMLAN150T45
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2021-01144 and 3005168196-2021-01145.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the pulmonary artery using a lantern delivery microcatheter (lantern), pod coils, pod packing coils (pod pcs), and a non-penumbra catheter.It should be noted that the patient's anatomy was tortuous.During the procedure, the physician encountered resistance while advancing a pod coil; however, the pod coil was successfully implanted.Next, the physician encountered resistance while advancing a pod pc through the middle of the lantern.Therefore, the pod pc and lantern were removed from the procedure.The procedure was completed using a new lantern to implant the same pod pc, one additional pod pc of the same size, and three non-penumbra coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned lantern revealed a functional device.During the functional test, a demonstration coil was advanced through the returned lantern without an issue.The root cause of resistance during the procedure could not be determined.Further evaluation revealed a kinked strain relief.This damage was likely incidental to the reported complaint.The strain relief was unraveled and there was no kink in the proximal shaft of the lantern.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 1.3005168196-2021-01144, 2.3005168196-2021-01145.H3 other text: placeholder.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11871483
Report Number3005168196-2021-01143
Device Sequence Number3202629
Product Code DQY
UDI-Device Identifier00814548016689
UDI-Public00814548016689
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2023
Device Model NumberPXSLIMLAN150T45
Device Catalogue NumberPXSLIMLAN150T45
Device Lot NumberF102300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR
Patient Weight76
Date Report Sent to FDA01/01/2005